PAF FLECAINIDE AND SHAKING: Hi everyone, I... - AF Association

AF Association

20,543 members25,150 posts

PAF FLECAINIDE AND SHAKING

Toucy
Toucy

Hi everyone,

I have PAF which was diagnosed in 2010 and has been managed relatively well over the years with firstly ATENOLOL for a number of years then switched by my e cardiologist to SOTALOL also for a number of years. During those years I had minimal AF episodes then in 2016 the episodes increased and I was switched FLECAINIDE 50 mg twice a day with BISOPROLOL 2.5 one daily, in addition I take RIVAROXABAN. The new meds have stopped what I would call AF but I have developed occasional shaking not all the time but enough for it to be uncomfortable and I would like to know if any fellow PAF patients on FLECAINIDE EXPERIENCE similar symptom.

13 Replies
oldestnewest

The chances are the shaking is not down to Flecainide; I can't recall anyone mentioning that on this Forum and I have been taking 200mgs/day for 6 yrs without any issues. Can't speak for any of the other drugs as I don't take them.

Toucy
Toucy in reply to secondtry

Thank you so much for coming back very useful to know other views on this particular subject. My indicator for this thought is that the shaking wasn’t happening before I started taking FLECAINIDE. Once again thanks.

Was on flecainide for 10 months. No shaking in that time

Hi, no shaking for me either and I've been on 2x50mgs for 12yrs.

Thanks for your feedback, I haven’t got anything against FLECAINIDE in fact it has kept AF under control since I started taking it. As usual just trying to find answer! I’ll keep looking.

Take care all.

Hello Touchy :-) as someone who is about to be prescribed Flecainide I read up on the side effects and noted on the NICE website that one of the side effects listed (though rare) was 'tremors '

bnf.nice.org.uk/drug/flecai...

I would speak to your doctor .

We are all different and how we react to medication can vary a lot.

Toucy
Toucy in reply to doodle68

Thanks for your feedback. I was aware of TREMORS mentioned different articles and guidelines however was trying to see if fellow AF patients had practical experiences. All feedback is most welcome and helps our effort to understand our conditions. I did speak to my EP but he had no personal experience of that side effect.

I have tremors in my hands that come and go. I have a few more side effects, but it has been good at keeping Afib away, so I keep taking it. I would love to stop taking it, but the only two meds EP offered were Tikosyn and Amiodarone and I really don’t want to take them.....kind of stuck!

hi,

I'm on 150mgs Flecainide twice a day plus I take Bisoprolol once a day in the evening. I get times where I feel my hand 'jerk' more than a continual 'shaking' and wonder if it's down to the bisoprolol. Doesn't happen all the time but bloomin annoying when I'm typing and this random movement causes me to hit keys I don't intend to!! I've been on both these meds since diagnosis in 2013.

stay well,

Blue :-)

Toucy
Toucy in reply to nikonBlue

Many thanks

Stay well too

T.

When I was on 2.5mg bisoprolol I experienced a tremor in my left hand. The dose was cut to 1.25mg and the tremor stopped

Toucy
Toucy in reply to Jeans1234

Thanks

I will do some more research on BISOPROLOL.

T.

Hi I have had AF for many years and am on 2.5 mg Bisoprolol plus 5 mg amlodipine once daily these seemed to help manage my Slow AF irreg heart rate I have no experience of the other drugs mentioned

You may also like...